News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: SVT Years After Ablation for Same


 Narda99 - Fri Sep 28, 2007 8:52 am

Eleven years ago I had a radiofrequency ablation for SVT. I have been fine all these years. A few days ago I had an episode of tachycardia in the middle of the night. Before we could get to the hospital emergency room, it slowed down. My question is: After all these years, have I developed a new pathway between the nodes to create this tachycardia again? I am very discouraged as I thought I was cured. I am not able to see my cardiologist until November. Please help.
 Dr. Chan Lowe - Fri Sep 28, 2007 2:19 pm

User avatar Hi Narda99,

It is possible for SVT to recur after ablation. At 11 years out without problems it is still possible, though less likely, I would think.

Seeing the cardiologist is a good idea to work this up. It may be SVT or it may have been tachycardia for a different reason.

Best wishes.
 Narda99 - Fri Sep 28, 2007 3:16 pm

Thank you, Doctor, for replying to my question. Now I would like to know what other reason could cause tachycardia? I was having a lot of stomach problems about that time. When I took a gulp of really cold orange juice, it started up. Could this cause it?
 Dr. Chan Lowe - Sun Sep 30, 2007 7:42 pm

User avatar There are many causes of tachycardia. It can occur with low blood pressures to compensate, or with anxiety.

Drinking cold beverages does not typically cause a faster heart rate. The cold beverage may have caused some stimulation of the vagal nerve that runs near the esophagus. This could cause some initial slowing of the heart rate with a secondary tachycardia to compensate. (This is a bit of a stretch but possible.)

Seeing your cardiologist will be helpful for you.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here